Drought, Clay
- When
- November 23, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Clay forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.626, -84.980 (the zone’s center; the record gives no point)
Severe drought conditions (D2) developed across the remainder of southwest and south-central Georgia and continued into December.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) developed across the remainder of southwest and south-central Georgia and continued into December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 22, 9:10 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 910 PM EST MON NOV 22 2010 .UPDATE... 00Z UPPER LEVEL PATTERN ACROSS THE CONUS CONSISTS OF AN ENERGETIC TROUGH ACROSS THE WESTERN STATES/CENTRAL PLAINS...FOLLOWED DOWNSTREAM BY AMPLIFIED RIDGING FROM THE GULF OF MEXICO UP THE ATLANTIC SEABOARD. TWO POWERFUL IMPULSES CAN BE SEEN ROTATING THROUGH THE WESTERN/CENTRAL U.S. TROUGH. THE FIRST IMPULSE IS NOW EXITING THE NORTHERN MS VALLEY INTO SOUTHERN ONTARIO...AND WAS RESPONSIBLE FOR BOTH A PLETHORA OF WINTER WINTER ACROSS THE UPPER MIDWEST...AND A ROUND OF SEVERE WEATHER INTO WI AND ILLINOIS. THE SECOND IMPULSE IS MAKING ITS WAY ONSHORE ALONG THE PACIFIC NORTHWEST COAST. IT WILL BE A PIECE OF THIS ENERGY THAT MOVES SOUTHWARD TOWARD THE NORTHERN GULF COAST LATER IN THE WEEK WITH OUR NEXT GOOD CHANCE OF RAINFALL. AT THE SURFACE...HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST IS RIDGING BACK TO THE WEST ALONG THE NORTHEAST GULF COAST. LOW LEVEL FLOW ACROSS OUR REGION IS FROM THE SOUTH AND SOUTHEAST AROUND THE SOUTHERN AND WESTERN PERIPHERY OF THE RIDGE. TEMPERATURES ARE STILL MILD THIS EVENING AS THEY SLOWLY FALL THROUGH THE 60S. TONIGHT...MAIN FORECAST CONCERN DURING THE OVERNIGHT WILL BE WITH THE POTENTIAL FOR LOCALLY DENSE FOG AFTER MIDNIGHT. LOW LEVELS HAVE BEEN SLOWLY MOISTENING UNDER THE SOUTHERLY FLOW REGIME. 00Z KTLH SOUNDING SHOWED A VERY DRY ATMOSPHERE AND WELL DEFINED SUBSIDENCE INVERSION ABOVE 800MB ASSOCIATED WITH THE UPPER RIDGING OVERHEAD. THIS DRY AIR AND SUPPRESSION ALOFT OVERTOP THE MOISTENING BOUNDARY LAYER IS A GOOD SETUP FOR THE AREAL FOG DEVELOPMENT LATER TONIGHT. THOSE WITH TRAVEL PLANS FOR LATER TONIGHT INTO THE FIRST FEW DAYLIGHT HOURS OF TUESDAY SHOULD BE AWARE OF THE FOG POTENTIAL AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY. TUESDAY...HIGH PRESSURE AT THE SURFACE WILL REMAIN IN CONTROL OF THE AREA. COLD FRONT CURRENTLY ACROSS THE MIDDLE MS VALLEY WILL BE HEADING SOUTHWARD INTO TUESDAY MORNING. HOWEVER...AS THE UPPER LEVEL ENERGY SHEARS OUT AND HEADS TOWARD THE NORTHEASTERN STATES...THIS FRONT WILL SIMPLY "RUN OUT OF GAS" AND STALL TO OUR NORTH ACROSS AL/GA DURING THE DAY. THEREFORE FORECAST WILL CALL FOR A MIX OF SUN AND CLOUDS AFTER THE EARLY MORNING FOG BURNS OFF. EXPECTING ANOTHER ABOVE AVERAGE DAY IN TERMS OF TEMPERATURES WITH HIGHS INLAND REACHING THE UPPER 70S. TEMPS WILL BE IN THE LOWER TO MIDDLE 70S ALONG THE COAST WITH THE LIGHT FLOW OFF THE RELATIVELY COOLER SHELF WATERS. && .AVIATION... ATMOSPHERIC CONDITIONS APPEAR FAVORABLE FOR AREAS OF DENSE FOG TO DEVELOP OVERNIGHT AND TUESDAY MORNING...WITH NEARLY CALM WINDS...A MOIST BOUNDARY LAYER...AND DRY AIR ALOFT. THE CONSENSUS OF MOS/RAW MODEL OUTPUT/ENSEMBLE GUIDANCE SUPPORT THIS AS WELL...SO WE ARE FORECASTING PLENTY OF VLIFR VIS/GIGS AT ALL OF OUR TERMINALS. THE FOG AND LOW CIGS WILL GRADUALLY DISSIPATE BY LATE MORNING...FOLLOWED BY VFR CONDITIONS AND LIGHT SOUTH WINDS FOR THE REMAINDER OF THE DAY. && .MARINE...WINDS AND SEAS WILL DIMINISH THROUGH WEDNESDAY AS WEAK HIGH PRESSURE BUILDS OVER THE WATERS. ONSHORE FLOW WILL BEGIN TO INCREASE WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE WATERS FRIDAY WITH STRONG NORTHWEST FLOW DEVELOPING IN ITS WAKE. ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 55 79 55 79 56 / 10 0 10 10 10 PANAMA CITY 61 76 61 77 61 / 10 0 10 0 10 DOTHAN 58 79 58 78 55 / 10 10 10 10 10 ALBANY 56 80 57 77 57 / 10 0 10 10 10 VALDOSTA 56 80 54 79 56 / 0 0 10 10 10 CROSS CITY 55 81 51 81 54 / 0 0 10 0 10 APALACHICOLA 62 74 60 74 62 / 10 0 10 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && UPDATE...MROCZKA AVIATION...FOURNIER MARINE...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 935 PM EST MON NOV 22 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-231100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 935 PM EST MON NOV 22 2010 /835 PM CST MON NOV 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... AREAS OF FOG...SOME LOCALLY DENSE ARE EXPECTED TO DEVELOP AFTER MIDNIGHT...AND ESPECIALLY TOWARD SUNRISE. THOSE WITH TRAVEL PLANS LATE TONIGHT SHOULD BE AWARE OF THIS FOG POTENTIAL AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL REMAIN ABOVE AVERAGE INTO FRIDAY AS MOIST SOUTHERLY FLOW OFF THE GULF CONTINUES. THE NEXT BEST RAIN CHANCE WILL COME LATER IN THE WEEK AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA FROM WEST TO EAST. MUCH DRIER AND COOLER AIR WILL FOLLOW ITS PASSAGE THIS WEEKEND BEGINNING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269764, 269768, 269769, 269770, 269771, 269772, 269773, 269774, 269775, 269776.